armyreal.com - Forums

Go Back   ArmyReal.com Forums > Military Discussions > General Military Discussions
User Name
Password

Reply
 
Thread Tools Display Modes

  #1  
Old 05-20-2009, 08:20 PM
Jake2009 Jake2009 is offline
Recruit
 
Join Date: May 2009
Posts: 1
Exclamation Armed and Medicated

I came across this article regarding US troops in the Middle East.
[url]http://www.msnbc.msn.com/id/30748260/[/url]

I'd like to share withdrawal techniques for 2 popular medications: Venlafaxine & Klonopin.

Venlafaxine: aka Effexor, is an SSNRI antidepressant. SSNRI indicates that the drug inhibits the reuptake of serotonin & norepinephrine, chemicals in the brain that regulate mood. Sudden withdrawal is a living hell, but can be done by taking one the following: 1 week's worth of Prozac; 5-HTP - naturally derived from the seeds of the African plant Griffonia simplicifolia (max. 700mg/day taken in 100mg doses at the onset of withdrawal). Usually by day 4, less than 100mg of 5-HTP is req'd. 400mg of St. John's wort and 25mg of 5-HTP taken each morning will keep severe depression at bay, as will electroshock therapy (.8-.9A, 70-150V).

Klonopin: aka Clonazepam, is a highly addictive drug originally prescribed for epilepsy, but is now prescribed to induce sleep and alleviate anxiety. Klonopin is often prescribed along with Venlafaxine to offset the insomnia associated with high dosages (300-450mg/day Venlafaxine). This drug is much more difficult to quit than Venlafaxine. While most of Venlafaxine's withdrawal symptoms subside within a week when withdrawal is done properly, Klonopin's withdrawal symptoms can persist for months, even while tapering off the medication. Diazepam (valium) is an effective withdrawal agent, but if that is not available in the field, as was the case with this poor American soldier, alcohol affects the same receptors in the brain as Klonopin, and will offset the ugly withdrawal effects of the drug (the sensation that someone took a cattle prod to your head, seizures, convulsions, death).

Here's to hoping that you never starting taking these wicked drugs. However, if you or someone you know is taking these drugs and finds oneself in the position of sudden withdrawal, you are now aware of some of the options available.

I encourage everyone here to do their own research, hopefully BEFORE you are under the care of a physician for clinical depression or an anxiety disorder. War in the Middle East is hell enough without having to experience chemical withdrawal in the field.
Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


All times are GMT -6. The time now is 01:37 AM.



Powered by vBulletin® Version 3.8.2
Copyright ©2000 - 2020, Jelsoft Enterprises Ltd.
    
·Contact Us   ·Legal   ·Privacy   ·Link To Us    ·Advertise With Us    ·About Us    ·Site Map     
     Copyright 2004-2019 Activv, LLC. All rights reserved. Armyreal.com is a service provided by Activv.
This website is not affiliated, endorsed, authorized, or associated in any way with any government, military or country.